Theoretical Papers: A Note on Indifference Curves in the ($\Mu,\Sigma$)-Space

Posted: 26 Jul 2001

See all articles by Thomas Eichner

Thomas Eichner

University of Siegen - School of Economic Disciplines

Abstract

A numerical example employing a class of increasing absolute risk averse utility functions, the incomplete Euler gamma functions, proves that the slope of indifference curves in the $\mu,\sigma$)-space can be locally decreasing in $\sigma$ (for given $\mu$). So far, this possibility has been neglected in literature. We apply the numerical example to insurance problems and to redistributive taxation under risk, and obtain appealing comparative static effects.

Key words: ($\mu, \sigma$), criterion, Increasing absolute risk aversion, Linear distribution classes

Suggested Citation

Eichner, Thomas, Theoretical Papers: A Note on Indifference Curves in the ($\Mu,\Sigma$)-Space. OR Spektrum, TOC, Vol. 22, Issue 4. Available at SSRN: https://ssrn.com/abstract=249327

Thomas Eichner (Contact Author)

University of Siegen - School of Economic Disciplines ( email )

Hoelderlinstrasse 3
57068 Siegen
Germany

Register to save articles to
your library

Register

Paper statistics

Abstract Views
491
PlumX Metrics